Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 5, NWS Atlanta, GA

February 9, 202175 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Feb 9, 2021, 10:45 PM EST for 75 counties in Georgia. It took effect at Feb 9, 2021, 11:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2021, 10:45 PM EST (03:45 UTC)
In effect from
Feb 9, 2021, 11:00 PM EST
Expired
Feb 10, 2021, 11:00 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
All 75 counties

Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS72 KFFC 100345
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1045 PM EST Tue Feb 9 2021

GAZ069-078>083-089>096-102>109-101600-
/O.NEW.KFFC.FG.Y.0005.210210T0400Z-210210T1600Z/
Upson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Including the cities of Macon, Columbus, Warner Robins, Lumpkin, 
Americus, and Cordele
1045 PM EST Tue Feb 9 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...

* WHAT...Visibility of a quarter-mile or less.

* WHERE...Portions of central and west central Georgia.

* WHEN...Until 11 AM EST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
154 
WWUS72 KFFC 100928
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
428 AM EST Wed Feb 10 2021

GAZ019>021-030>035-037>039-041>062-066>068-070>076-084>086-097-
098-110>113-101600-
/O.EXA.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Lamar-Monroe-
Jones-Baldwin-Washington-Glascock-Jefferson-Wilkinson-Johnson-
Emanuel-Laurens-Treutlen-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Rome, Cartersville, Marietta, Atlanta, 
Lawrenceville, Carrollton, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Swainsboro, Dublin, and Vidalia
428 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until 11 AM EST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Widespread dense fog is likely this morning
  during rush hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ069-078>083-089>096-102>109-101600-
/O.CON.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/
Upson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Including the cities of Macon, Columbus, Warner Robins, Lumpkin, 
Americus, and Cordele
428 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Visibility of a quarter-mile or less.

* WHERE...Portions of central and west central Georgia.

* WHEN...Until 11 AM EST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
765 
WWUS72 KFFC 101542
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1042 AM EST Wed Feb 10 2021


GAZ019>021-030>035-037>039-041>062-066>076-078>086-089>098-
102>113-101645-
/O.EXP.KFFC.FG.Y.0005.000000T0000Z-210210T1600Z/
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Rome, Cartersville, Marietta, Atlanta, 
Lawrenceville, Carrollton, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
1042 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

Areas of early morning dense fog have continued to diminish. Any 
lingering areas of fog will soon dissipate, and visibilities will 
continue to improve.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 7:02 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 9, 7:02 PM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
702 PM EST Tue Feb 9 2021

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 257 PM EST Tue Feb 9 2021/

SHORT TERM /Tonight through Wednesday Night/...

Main concern in the short term period is likelihood and coverage of
dense fog late tonight.

Active zonal flow pattern this period with ill-defined stationary
front over south GA expected to lift north Wed and Wed night in
response to SW flow developing. With clear skies aloft and shallow
moist layer in low-levels in between to nearby sfc fronts, typically
we see fog or dense fog in this pattern. Statistical guidance
indicating dense fog as well. Have adjusted forecast to account for
high confidence in at least 1-3SM in fog. Fog should lift after 10
AM but lingering low clouds indicated by models. Any rain would be
drizzle or very light rain with slightly higher chances (20-25%)
over middle GA.

Better chance for heavy rain and convection will be after Wed night
as front arrives. Until then, should be mild with above normal temps
and moisture.

SNELSON

LONG TERM /Thursday through Tuesday/...

Overall, no big changes in the general themes through the extended
forecast period. Operational output from the medium-range models
continues to show a persistent, primarily zonal to southwesterly,
upper flow pattern across the region through the period. This
continues to keep the bulk of the coldest air west/northwest of the
state. However, it is still looking like we will see temperatures
trending back to at, or a bit below, seasonal normals by the end of
the week and into early next week. Start of the period still looking
warm and wet. QPF amounts across the northern third of the area,
although not necessarily extreme, may be sufficient for some minor
flooding potential. With the trend back to cooler temperatures later
in the forecast, we will need to keep a close eye on some potential
for wintry weather across north Georgia for the upcoming weekend and
early next week, but confidence continues to be low for now.

20

&&

.AVIATION...
00Z Update...
VFR conditions are in place across much of north Georgia,
including the metro ATL sites and AHN. Meanwhile, IFR/MVFR
ceilings remain in central Georgia at CSG/MCN. There is a
favorable setup for LIFR stratus and fog overnight, especially
after 06Z and continuing until improving to MVFR between 14-16Z
Wednesday. Winds are expected to be light through the period, at
mainly 5 kts or less, starting at NW this evening and shifting to
NE after 13-14Z Wednesday morning.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  62  50  63 /   5  20  20  80
Atlanta         45  62  51  65 /  10  20  30  70
Blairsville     40  60  46  56 /   5  10  40  90
Cartersville    42  64  49  63 /   5  10  40  80
Columbus        53  68  57  71 /  20  30  30  50
Gainesville     43  61  49  59 /   5  10  30  80
Macon           52  68  55  73 /  20  40  30  40
Rome            43  67  51  63 /   5  10  40  90
Peachtree City  47  64  52  69 /  10  20  30  70
Vidalia         56  67  58  74 /  20  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Feb 9, 9:17 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
917 PM EST Tue Feb 9 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
917 PM EST Tue Feb 9 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms across the area Wednesday into
Friday.

There is some potential for wintry precipitation in north Georgia
for the weekend, mainly Saturday night into Sunday. Uncertainty
remains high with this event so please monitor for likely changes in
future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.